Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
I have been on 16 mg of suboxone daily for the past 3 months, (I know that's a high dose, and a long time but my doctor does things his own way). Anyways I had some problems with vomiting for the first couple of weeks, and my bowel movements became a little less frequent. Recently, however I have been having fewer and fewer movements and the abdominal pain is getting worse. I have tried multiple methods but nothing seems to be helping thus far. I have used suppositorys, Milk of Magnesia, Fiber pills and have started to get more exercise. At this very moment I am chugging water bottle after water bottle, trying to stay hydrated and Im going to change my diet starting tomorrow. I know that collace and miralax are effective for some people, however they take a few days and Im looking for some relief ASAP. I dont have the time to wait for a laxitive to kick in as Ill be at work by that time tomorrow. Any suggestions for rapid results? Thanks!
- I realize this may be a "Shitty" post, but your advice would be appreciated lol
My best advice is to cut your sub dose in half ... that should get things rolling again within a day or two. For immediate relief, well ... the poem above should clue you in.
I sure as hell would NOT recommend staying on a high sub dose just cause it's how your doctor 'does it'. You should be able to tell him NO, I'm NOT staying on such a high dose. All that's doing is screwing you up ... both in terms of your intestinal motility, and because it's making it so it'll be way more arduous to quit later.
16mg/day after 3 months is where I'd expect someone coming off a 3+ years long, 500mg/day oxycodone (or like 10 bags of heroin/day) habit to 'be at' in their taper.
If memory serves from reading other posts of yours ... that's WAY more than you were taking, correct?
The bad constipation is a sure sign that you're on a lot more subs than you need to be on. That's my non-professional opinion ... but I'm pretty sure that's what's going on.
As it's said above, why don't you simply skip a few doses and let your body start sorting things out on it's own?
I know it's an awful experience, but you can surely go through it without any damage. If you feel that situation is serious, keep in mind that constipation can become life threatening, withdrawals mostly cannot.
I was fortunate enough to have more then a movement. Id call it more like a blow out. After reading many other threads I found that hydration is crucial. The milk of magnesia has never failed me in the past but I guess I was too dehydrated.. So i went to town on some water, and after I lubed up, soaked and inserted a tampon for a couple of seconds it's just started to flow. (sorry for the nasty image I just planted in your head).. An as for the doctor, well he wouldn't listen to me when I said the high dose was causing the vomiting. He kept arguing that it was due to a dose that was too weak, and he wanted to increase it! But I refused to go any higher. I just returned from a long vacation in Texas, and he also felt it would be bad to start decreasing right before I left. But next month I believe he wants to cut it to 14 MGs a day., is that appropriate?
I don't personally think that kind of tiny drop is necessary. Subs aren't like methadone.
In my time on subs (two tapers that were 7 to 8 months long) I've halved my dose overnight on about 4 occasions. 16 to 8mg/day, 8 to 4mg, 4 to 2mg (twice). None of those four times was difficult to adjust to at all. It's only when I get to <2mg/day that I start having to take it a bit slower ... 1/2 a milligram every two weeks or so, preferably just doing a little less every day rather than big steps is easiest.
It's also very helpful IMHO to NOT take your whole dose in the morning. Splitting it half AM/half afternoon works much better for me.
In the future, if you gotta "Go", Magnesium Citrate is the answer. It's in every US Pharmacy, cheap and works the same day....usually within 3-6 hours. It's rather harsh on your system, but much better than being constipated.
It's part of the "Flushing" treatment they give you before a Colonoscopy.
Sorry if my last post came off as insincere. I've been in a similar situation and I felt a bit of humor would help. I'm glad you're doing better. I don't have experience with suboxone so I can't give any advice on that. Good luck with the taper.
do not become dependent on taking stimulant laxatives. I thought id throw that out there for anyone reading. My stomache is still fucked up because of the number of times i took them. A few is ok, but taking them on any kind of regular basis will leave your bowels unable to work as they once did. Constant diarhea (sp?) and uneasy pain especially once your off opiates, which will hopefully happen soon.
And your doctor is not always the final word on everything. Or at least it doesnt have to be. You can at least try halving your dose, 8mg should be sufficient unless you are coming from a super heavy habit. Without knowing exactly what your taking i cant know for sure, but ive had a doctor who started out on 24 mg "no matter what" even though i was coming from 40 - 80 mg oxycodone daily. He was an overly smug dumb piece of shit who knew absolutely nothing about addiction. Kicked me out for being argumentative when i questioned if i could come in monthly rather than daily because i couldnt afford it. Apologies for the rude outburst.
He said its best to start high - i said i was fine on 8 mg, he gave me another 8 and i felt seasick. Nauseas, ready to pass out. This is not something to get used to. Its a heavy opiate, and whatever amount you can get by on feeling ok is the amount you should stick with.
That amount may start at 8mg but work its way quickly down to 4mg or 2mg fairly quickly. If you cant handle it, go back up. With suboxone, less is more. I always say this but it really needs to be said and followed more often.
glad you got it fixed! my rattie once years ago had to go to the hospital for a blockage. all they did when she was there was give her enemas... but eventually it came out.
she also had luck with colonic irrigation when she was a long term opiate addict. she would go once a month and it really seemed to help keep things flowing.
and of course epsom salts. if you take epsom salts before bed it works like milk of magnesia (both are magnesium just different forms).
my rat also finds that taking some oil (olive oil, ghee or sesame oil) before bed helps to have a movement in the morning and if for some reason you forget you can take the oil in the morning and follow it with a warm drink.
another one is putting a tablespoon or more of sea salt into a liter of warm water and drinking it. yucky tasting but it definitely works!
as someone else has stated waiting in the morning until you have begun mild w/d will usually produce a bowel movement for my rattie. she learned to wait for this before dosing.
and drink lots of water! opiates are very dehydrating!